Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 89, NWS Jacksonville, FL

May 17, 2005Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2005, 5:24 PM EDT for Camden County, Glynn County, Georgia. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2005, 5:24 PM EDT (21:24 UTC)
Expired
May 17, 2005, 6:37 PM EDT
In force
73 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Camden County, GA, Glynn County, GA

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1363 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:25 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 17, 2:25 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT TUE MAY 17 2005

.SHORT TERM...RADAR IS BECOMING ACTIVE IN OUR NORTHERN AND ALSO
SOUTHERN ZONES. THE NRN COUNTIES ARE NEAR THE OLD FRONTAL BOUNDARY
WHICH HAS DRIFTED NW SINCE MONDAY. SURFACE LOW OFF THE WEST COAST
IS ENHANCING SHOWER DEVELOPMENT ALONG THE SEABREEZE. MID/UPPER LOW
IS IN VICINITY OF NWRN GULF COAST WHILE WEAK RIDGE IS NOTED
OFFSHORE EAST COAST. THE RUC SHOWS MOST CONVECTIVE ACTIVITY ALONG THE
SEABREEZE COLLISIONS THRU EVENING...AND ALSO PVA MOVING INTO WRN
AND FAR SRN ZONES. DEWPOINTS ARE IN MID 60S INLAND...AND NEED TO BE
ARND 70 TO GET STRONG WET MICROBURSTS. MOST OF THE AREA IS IN SLGT
RISK FOR SEVERE STORMS MAINLY FOR HAIL AND DAMAGING WINDS THRU EVNG.

WED THROUGH FRI...MID/UPPER TROUGH LINGERS OVER GULF OF MEXICO CUT
OFF FROM NORTHERN STREAM UNTIL END OF WEEK WHEN A LOW DIVES FROM THE
NRN PLAINS TO THE GULF. THE FRONTAL BOUNDARY NORTH OF AREA WEAKENS
WEDNESDAY. SURFACE HIGH REMAINS NORTH AND NE OF AREA PROVIDING
ONSHORE FLOW WITH AFTN SEABREEZES WITH SCATTERED STORMS. BY THU/FRI
MOST CONVECTION WILL OCCUR OVER SRN SECTIONS ENHANCED BY WAVES OF
VORTICITY. TEMPS WILL BE NEAR CLIMO.

.LONG TERM...GFS IS MORE CONSISTENT PAST SEVERAL RUNS AND PERSISTENT
IN BRINGING SYSTEM FROM CARIBBEAN TO BAHAMAS SUNDAY PM. GFS SHOWS
FRONTAL BOUNDARY NORTH  OF CWA AND SFC RIDGE BRIDGING THE FRONT...
THUS KEEPING AREA IN NE TO E FLOW...WHICH WILL PROVIDE COOLER TEMPS
SUN-TUE. DGEX ALSO PLACES A LOW OVER BAHAMAS BUT HAS REVERSE WIND
DIRECTION ACRS CWA...SHOWING SWLY FLOW WITH FRONT STALLED JUST NORTH
OF FL/GA LINE. HAVE KEPT CLOSER TO GFS DUE TO ITS CONSISTENCY. FOR
SECOND DAY IN A ROW...MEX HAS COOLER HIGHS THAN CLIMO. HOWEVER
ENSEMBLE MEAN TEMPS ARE 4-5 DEG HIGHER...AND WENT WITH BLEND OF MEAN
AND MEX. HAVE CAPPED POPS AT 30-40 PERCENT.

&&

.MARINE...WINDS/SEAS WILL REMAIN BELOW HEADLINE CRITERIA AT LEAST
THROUGH BEGINNING OF WEEKEND. VERY LITTLE CHANGE EXPECTED FROM
PREVIOUS PKG.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  87  64  86 /  20  30  10  20
SSI  68  81  68  81 /  30  30  10  20
JAX  66  85  65  84 /  30  30  10  20
SGJ  67  80  69  81 /  30  30  20  30
GNV  64  87  64  86 /  30  30  20  30
OCF  64  88  65  87 /  30  30  20  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...TRABERT
MARINE/FIRE WX...CARROLL/WOLF
Hazardous weather outlook, May 17, 2:30 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE MAY 17 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
230 PM EDT TUE MAY 17 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE THUNDERSTORMS...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE EVENING
HOURS. ISOLATED SEVERE STORMS WILL BE POSSIBLE AND MAY CONTAIN
HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING AS
WELL AS LOCALLY HEAVY RAINFALL.

PORTIONS OF THE SANTA FE RIVER CONTINUE ABOVE FLOOD STAGE. PLEASE
REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE
AFTERNOON AND EVENING HOURS WEDNESDAY. ISOLATED STRONG STORMS WILL BE
POSSIBLE AND MAY CONTAIN SMALL HAIL...GUSTY WINDS...DANGEROUS CLOUD
TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/MKT

In the hours before

Special weather statement, May 17, 5:01 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT TUE MAY 17 2005

GAZ152>154-165-172145-
BRANTLEY GA-COASTAL GLYNN GA-INLAND CAMDEN GA-INLAND GLYNN GA-
501 PM EDT TUE MAY 17 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...CAMDEN
AND GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 PM EDT...

AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF WAYNESVILLE...OR
ABOUT 14 MILES EAST OF NAHUNTA...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WAYNESVILLE...WAVERLY...THALMANN...DOCK JUNCTION AND BOYS ESTATE
THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, May 17, 5:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT TUE MAY 17 2005

FLZ021-022-172145-
COLUMBIA FL-SUWANNEE FL-
506 PM EDT TUE MAY 17 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 PM EDT...

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF ICHETUCKNEE
SPRINGS STATE...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ICHETUCKNEE SPRINGS
STATE...HILDRETH AND COLUMBIA THROUGH 545 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:25 PM EDTSevere Thunderstorm WarningJAXNassau65 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.